# SDR 2021FA0000027

- Difficulty date: January 29, 2021
- Submitted: January 29, 2021
- Operation: General aviation
- Aircraft: N9144P
- Make and model: Piper PA-24-260
- Aircraft serial: 244625
- Aircraft time: 7,967 hours
- System (JASC): 3210 · Main Landing Gear
- Part: Cable Assy
- Part number: 455180
- Condition: Frozen
- Location: Zone 700 Rt Mlg
- Stage of operation: TO
- How discovered: V
- Nature of condition: S
- Precautionary procedure: A

## Discrepancy

01/11/2021 AT 0800 THE OPERATOR DEPARTED BRANDYWINE AIRPORT (OQN) ON A VFR FLIGHT.  AFTER TAKEOFF WHEN OPERATOR ATTEMPTED TO RETRACT THE LANDING GEAR, IT TRAVELED ABOUT 3/4 THE WAY UP AND THE LANDING GEAR MOTOR CIRCUIT BREAKER POPPED.  PILOT IN COMMAND (PIC) LEVELED OFF AND CYCLED THE LANDING GEAR MOTOR SEVERAL TIMES UNSUCCESSFULLY.  PIC DISCONNECTED THE LANDING GEAR MOTOR AND TRIED THE MANUAL GEAR EXTENSION.  PIC WAS ABLE TO GET THE GEAR ABOUT 4/5'S DOWN, BUT IT WOULD NOT GO COMPLETELY DOWN.  COMANCHE'S HAVE A LEVER ARM TO MANUALLY LOWER THE GEAR WITHOUT THE GEAR MOTOR.  PIC AND PASSENGER SPENT ABOUT AN HOUR READING THE MANUAL AND WORKING ON THE GEAR, BUT IT WOULD NOT EXTEND FULLY.  PIC COULD CONFIRM THE MOTOR WAS FULLY DISCONNECTED, BUT EVEN WITH HIS FOOT TRYING TO PUSH THE MANUAL LEVER, THE GEAR WOULD NOT EXTEND FULLY.  PIC RADIO'D GUARD AND THEN TALKED TO PHL APPROACH.  AN EMERGENCY WAS DECLARED AND THE AIRCRAFT WAS DIVERTED TO NEW CASTLE AIRPORT (ILG) FOR A LOW PASS NEAR THEIR TOWER. THE TOWER CONFIRMED THAT THE GEAR WAS NOT FULLY EXTENDED.  PIC CHOSE TO LAND ON RUNWAY 27.  ON APPROACH PIC WENT TO FULL FLAPS, SHUT OFF ALL ELECTRONICS, OPENED THE DOOR.  ON SHORT FINAL AFTER THE RUNWAY WAS ASSURED PIC CUT THE MIXTURE.  THE ENGINE QUIT, BUT THE PROP WAS STILL WIND MILLING ON FINAL. THE AIRCRAFT TOUCHED DOWN AT THE NUMBERS AND THE GEAR COLLAPSED IMMEDIATELY. THE AIRCRAFT SKID DOWN THE RUNWAY AND CAME TO A STOP AT THE N1 INTERSECTION.  DAMAGE TO THE PROP, DUE TO PROP STRIKE. ENGINE EXHAUST, LOWER ENGINE COWLINGS AND BELLY OF AIRCRAFT WERE ALL DAMAGED DUE TO GEAR UP SLIDE.  POST INCIDENT INSPECTION FOUND RIGHT MLG CABLE ASSEMBLY-PUSH-PULL (CONDUIT), P/N 455180, BOUND WHICH WOULD NOT ALLOW ALL 3 LANDING GEAR TO FULLY EXTEND OR RETRACT. THIS BOUND CABLE CAUSED THE LANDING GEAR MOTOR CIRCUIT BREAKER TO POP AFTER TAKE OFF, DURING LANDING GEAR RETRACTION. THE BOUND CABLE WOULD NOT ALLOW LANDING GEAR EMERGENCY EXTENSION TO GO INTO THE FULL DOWN AND LOCKED POSITION, WITH LANDING GEAR MOTOR DISENGAGED AND EMERGENCY EXTENSION HANDLE BEING PROPERLY USED.
